Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


Variations on conservation laws for the wave equation

Author: Cathleen Synge Morawetz
Journal: Bull. Amer. Math. Soc. 37 (2000), 141-154
MSC (2000): Primary 35Lxx, 35Mxx, 35Qxx, 83Cxx
Published electronically: January 21, 2000
MathSciNet review: 1751947
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The first part of this paper, presented as an Emmy Noether lecture in connection with the ICM in Berlin in August 1998, gives some examples of using Noether's theorem for conservation laws for Tricomi-like equations and for the wave equation. It is also shown that equations which are semilinear variations of the wave equation can very often be handled similarly. The type of estimate obtained can even be used to get otherwise unobtainable local estimates for regularity.

The fourth part is an introduction to the relation of black holes to the wave equation mainly showing the results of D. Christodoulou. His results use much more difficult estimates not corresponding at all to those in the first part of the paper.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 35Lxx, 35Mxx, 35Qxx, 83Cxx

Retrieve articles in all journals with MSC (2000): 35Lxx, 35Mxx, 35Qxx, 83Cxx

Additional Information

Cathleen Synge Morawetz
Affiliation: Courant Institute of Mathematical Sciences, 251 Mercer Street, New York, New York 10012

PII: S 0273-0979(00)00857-0
Received by editor(s): July 1, 1999
Received by editor(s) in revised form: October 6, 1999
Published electronically: January 21, 2000
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia